Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 08:40:37 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640617
  • Total Topics: 48658
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: st john's wort  (Read 1473 times)

0 Members and 1 Guest are viewing this topic.

Offline davgold

  • member
  • Posts: 1
st john's wort
« on: October 04, 2010, 10:06:12 PM »
I know that you're not supposed to take St John's Wort with NNRTIs but after being unable to interest any doctors in my mental health (when did the taking and interpreting of blood tests become the only activity of doctors? - I'm not just a virus or two (HIV & HepC)! Maybe there are aspects of my health that aren't detectable by blood tests...) a week ago I decided to treat myself with St John's Wort eventhough I am on Intelence (as well as Truvada).
I have been on and off various anti-depressants for as long as I've been positive (16 years or so) but found it impossible to find a doctor to prescribe them to me. I live in a small city in the arse-end of Australia and there just aren't that many doctors with any experience or willing to take on new patients; there are 2 doctors who can prescribe my HIV meds but these two have shown absolutely scant interest in my mental health so I have been driven to the point of desperation to strive off my depression and suicidal thoughts by taking SJW because it's available without prescription.
So I know it's a calculated risk but what's the point of being physically healthy (my Tcells are back up to 175 or so and my viral load undetectable) if I'm so depressed I feel like stopping my meds so that I can die sooner rather than later?
Any feedback or advice would be welcome - I don't really know any other pos people...

Offline Fondoo

  • Member
  • Posts: 72
Re: st john's wort
« Reply #1 on: October 05, 2010, 11:15:03 PM »
   I have had issues with depression myself. The doctor pills only made me sleepy then I took a long break from western medicine and found yoga and SJW extremely effective in combating depression.Then 5 years later came the M.A.C. infection then PCP so it's back on the chemo and no SJW. I do miss it and have thought about experimenting with it after I see what my numbers are like for awhile not using it.
    If you do decide to use it I hope you keep us updated
     Namaste

Offline Theyer

  • Member
  • Posts: 2,519
  • Current ambition. Walk the Dog .
Re: st john's wort
« Reply #2 on: October 15, 2010, 08:49:09 AM »
Hello Davgold,
Your situation does sound isolated and risking your physical health with this plan seems a very angry reaction to your depression and being ignored by your Docs , my fear is that you will do damage to yourself and be in an even worse situation. As you have said that you have had experience of antidepressants was there one that helped and will not clash with your HIV meds? I have re read your post and ask you whats the point off being depressed and physically ill?

I hope you do not think that I am ignoring or downplaying your difficulties, given the isolation you have are there any related groups that could help----- a bit off side ways thinking ? Having no idea about the rest off circumstances or knowledge off you part off the world I am hesitating in making any other suggestions, as Fondoo writes I hope you keep us updated.
take care Davgold and let us know more
t
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

Online mecch

  • Member
  • Posts: 11,767
  • red pill? or blue pill?
Re: st john's wort
« Reply #3 on: October 15, 2010, 09:01:11 AM »
Davgold - your writing is very precise about the problem - so I can't imagine why a doctor won't prescribe antidepressants.  What about a letter to your current doctor with just about the same words you write here.  Send it by registered mail. Ask for a response and a justification for the refusal.
“From each, according to his ability; to each, according to his need” 1875 K Marx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.